MAUDE Adverse Event Report: NUMED, INC. Z-MED II; AORTIC VALVULOPLASTY CATHETER

NUMED, INC. Z-MED II; AORTIC VALVULOPLASTY CATHETER
Model Number 305
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balloon burst was confirmed, however, numed has not been able to get any additional information from this facility.It is unknown as to the indication it was being used for, the pressure it was taken, and if an inflation device with pressure gauge was used as is recommended in the instructions for use.No conclusion can be drawn about this device.The reserve sample that was pulled and tested for rbp passed specification.The labeled balloon rbp is 3.5 atm.The reserve sample was inflated until it failed.It did not burst until 7 atm, which is double the labeled rbp.
 
Event or Problem Description
As per the report from bis - "balloon burst circumferentially.".
 
Additional Manufacturer Narrative
Balloon burst was confirmed, however, numed has not been able to get any additional information from this facility.It is unknown as to the indication it was being used for, the pressure it was taken, and if an inflation device with pressure gauge was used as is recommended in the instructions for use.No conclusion can be drawn about this device.The reserve sample that was pulled and tested for rbp passed specification.The labeled balloon rbp is 3.5 atm.The reserve sample was inflated until it failed.It did not burst until 7 atm, which is double the labeled rbp.Follow-up 001 - updated 2/22/2017 to correct 510(k) number in the report.
 
Event or Problem Description
As per the report from bis - "balloon burst circumferentially.".

Brand Name
Z-MED II
Common Device Name
AORTIC VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key6292177
Report Number1318694-2017-00003
Device Sequence Number603634
Product Code OZT
UDI-Device Identifier04046964335815
UDI-Public04046964335815
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K122012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/30/2019
Device Model Number305
Device Catalogue NumberSO071
Device Lot NumberZZ-6869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2017
Supplement Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1